Medical Specialty >> Oncology
Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Lymphoma
Question: Sternum bump
|girlie624 - Sat Jun 02, 2007 6:58 pm||
I am a 32 yo who gave birth to twins 15 weeks ago. Within 1 week I lost the 55 pounds I gained, then continued to lose 10 more. Since then I have had a loss of appetite, unable to gain more weight, have severe night sweats and have found a large painless bump on my sternum tht has been there about 12 weeks now. My ob gyn said the night sweats are not a result of pregnancy as it has been 15 weeks and I did not breast feed. Should I be concerned about lymphoma? I am currently on the pill and have been for 2 months. Thanks for your help
|Dr. Tamer Fouad - Fri Jun 08, 2007 11:38 am||
Has your sternal bump been evaluated? What does your gynecologist think about it. If this hasn't been caused by a recent trauma then it should be examined.
Otherwise, night sweats and clinically significant weight loss may appear in cases with lymphoma as well as other diseases that are associated with toxemia or hormone disorders. These night sweats are usually described as drenching sweats as they tend to soak the bed covers.
All types of antidepressants can cause night sweats as a side effect.
A direct clinical assessment is imperative in your case.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.